Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Sioux Falls, SD

May 22, 2016Brule County, Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 22, 2016, 9:13 PM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2016, 9:13 PM CDT (02:13 UTC)
Expired
May 22, 2016, 10:00 PM CDT
In force
47 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD

The radar

The North Platte radar (KLNX), 200 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:20 PM CDTHAIL 12 E Dixon, SD
May 22, 9:40 PM CDTHAIL 115 Ene Dixon, SD
May 22, 9:41 PM CDTHAIL 0.7515 Wnw Platte, SD
May 22, 10:05 PM CDTHAIL 17 N Platte, SDHAIL ACCOMPANIED BY 60 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 8:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS53 KFSD 230213
SVRFSD
SDC015-023-053-230300-
/O.NEW.KFSD.SV.W.0010.160523T0213Z-160523T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CDT SUN MAY 22 2016

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHERN BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 1000 PM CDT

* AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  GREGORY...OR 24 MILES EAST OF WINNER...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN GREGORY...NORTHWESTERN CHARLES MIX AND SOUTHERN BRULE
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: DIXON IN GREGORY
  COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SIOUX FALLS.

&&

LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
      4358 9934 4365 9937 4371 9933 4366 9897
      4335 9872 4302 9951
TIME...MOT...LOC 0212Z 222DEG 30KT 4334 9937 

HAIL...1.00IN
WIND...60MPH
 
$$

DUX
3 follow-up statements
505 
WWUS53 KFSD 230229
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT SUN MAY 22 2016

SDC015-023-053-230300-
/O.CON.KFSD.SV.W.0010.000000T0000Z-160523T0300Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-
929 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN GREGORY...NORTHWESTERN CHARLES MIX AND SOUTHERN
BRULE COUNTIES...

AT 929 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF IONA...OR 27 MILES SOUTH OF CHAMBERLAIN...MOVING NORTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREGORY...PLATTE...BURKE...DALLAS...LAKE FRANCIS CASE AND DIXON IN
GREGORY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.

&&

LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
      4358 9934 4365 9937 4371 9933 4366 9897
      4335 9872 4302 9951
TIME...MOT...LOC 0229Z 220DEG 32KT 4341 9928 

HAIL...1.00IN
WIND...60MPH
 
$$

DUX
924 
WWUS53 KFSD 230237
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 PM CDT SUN MAY 22 2016

SDC015-023-053-230300-
/O.CON.KFSD.SV.W.0010.000000T0000Z-160523T0300Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-
937 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN GREGORY...NORTHWESTERN CHARLES MIX AND SOUTHERN
BRULE COUNTIES...

AT 936 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF IONA...OR 24 MILES SOUTHWEST OF KIMBALL...MOVING NORTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 920 PM CDT QUARTER SIZE HAIL
         WAS REPORTED 2 MILES EAST OF DIXON.  

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREGORY...PLATTE...BURKE...DALLAS...LAKE FRANCIS CASE AND DIXON IN
GREGORY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.

&&

LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
      4358 9934 4365 9937 4371 9933 4366 9897
      4335 9872 4302 9951
TIME...MOT...LOC 0236Z 221DEG 30KT 4345 9922 

HAIL...1.00IN
WIND...60MPH
 
$$

DUX
373 
WWUS53 KFSD 230257
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 PM CDT SUN MAY 22 2016

SDC015-023-053-230306-
/O.EXP.KFSD.SV.W.0010.000000T0000Z-160523T0300Z/
GREGORY SD-CHARLES MIX SD-BRULE SD-
957 PM CDT SUN MAY 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREGORY...
NORTHWESTERN CHARLES MIX AND SOUTHERN BRULE COUNTIES WILL EXPIRE AT
1000 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
TO THE SIZE OF NICKELS ALONG WITH 50 MPH WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL SOUTH DAKOTA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SIOUX FALLS.

LAT...LON 4349 9954 4350 9953 4351 9929 4353 9928
      4358 9934 4365 9937 4371 9933 4366 9897
      4335 9872 4302 9951
TIME...MOT...LOC 0253Z 222DEG 30KT 4345 9922 

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:16 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 22, 6:16 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
616 PM CDT SUN MAY 22 2016

.SHORT TERM...(This evening through Monday)
Issued at 416 PM CDT Sun May 22 2016

Active weather pattern setting up this evening and tonight, with a
frontal boundary and two shortwave tracking into the region. Upper
level southwest flow will aim a pair of shortwaves across the
northern plains. The first emerges from northern Colorado later this
afternoon and tracks quickly northeast into the upper Midwest around
daybreak Monday. Meanwhile a stalled frontal boundary in central
South Dakota nudges eastward into southeast SD overnight before
stalling/becoming washed out late tonight. Southerly winds tapping
into low level moisture from the gulf have allowed dewpoints to
skyrocket into the upper 50s to mid 60s along and west of I29 this
afternoon, with temperatures near or above 80 degrees, allowing for
strong instability to develop in a weakly capped environment.

With a strong low level jet developing this evening, the question
will be whether convection can develop out ahead of the front. CAMS
suggest that this is certainly possible, however the trend remains
that this activity would develop west of Winner and remain in south
central SD just to the west of our forecast boundary as it moves to
the north northeast. While CAPE is strong enough for severe weather,
effective shear is weak or very borderline west of the James River
this afternoon through mid evening, and poor to the east of the
James. It does improve in the Chamberlain and Huron areas late this
evening into the early morning hours. If an isolated storm or two
does wander into our western border, severe storms will be possible,
with the main concerns of wind gusts to 65 mph and up to ping pong
size hail.

Later tonight, expect the discrete thunderstorm cells to our west
merge into a line segment mid to late evening as low level jet
increases and the front/boundary starts advancing late evening.
Models continue to slow this band moving into our region until
nearly midnight. This activity looks to move into the
Huron/Chamberlain area around midnight, and into the I29 corridor
and points east, in the early morning hours. The severe threat wanes
pretty quickly, however there may be a brief hail and wind threat as
it initially moves into our area. Rainfall will be quite heavy, but
think that there will be enough movement with the band of
thunderstorms to keep the flash flooding threat low given our recent
dry spell.

Monday will start out wet, with the overnight precipitation
gradually decreasing as the as initial wave exits to the northeast
and the low level jet decreases some. There will likely be a
decrease in precipitation chances in the morning/midday. The
question will be whether we can clear out some of the lingering
cloud cover, which will allow us to heat out and break the cap. With
southwest winds, it is certainly possible, especially in the I29
corridor. The shortwave tracks northeast through the I29 corridor
and our Iowa/Minnesota counties in the afternoon, with a moderate
amount of potential instability developing. Again, shear is
marginal, but it does look like severe weather will a possibility if
enough heating and instability develops.

.LONG TERM...(Monday night through Sunday)
Issued at 416 PM CDT Sun May 22 2016

Will continue to have threat for thunderstorms mainly near and ahead
of the slowly moving frontal boundary. the fact that area is
basically nil on capping through the afternoon is concerning that
scattered storms will continue to fire even at periods of lesser
dynamic forcing. Broad lingering q vector convergence across the
area, and suggestion of at least a secondary coherent low level
convergence zone back across southeast South Dakota suggests
dragging pops a bit westward. With a decent amount of uncertainty on
how well conditions will recover through the day on Monday, have
generally kept precipitation at scattered to chance levels, but
somewhat higher across areas closer to highway 71. MLCAPE still
potentially in the realm of 500-1000 J/kg and with shear somewhat
better in the shallow and deep layers with increased mid level flow
and more turning in the 0-1km zone, would expect at least a nominal
severe threat during the evening near and ahead of the front.
Gradually, focus will shift south and east for storms, and
decreasing winds with boundary along with more stable air intrusion
should gradually knock out precip chances by late night.  In the
meantime, plenty of moisture around for storms to work with, so
could see some pockets of locally heavy rainfall as well.

Tuesday at this time likely to be the most quiet day of the upcoming
week as boundary nudges southward into Nebraska and Iowa, and more
stable push at lower levels nudges into the northern/eastern CWA.
As temps warm, expect will get a minor blow up of flat capped
cumulus development especially east of the James River and
near/south of I-90 on Tuesday late morning and afternoon...a more
ECMWF vision somewhere between the NAM's unlikely instability and
the GFS more extreme drying.  Another warm day in the lower 80s
likely with a very modest east to southeast wind.

By very late afternoon, may begin to feel impact of lift from
stronger upper wave moving into the western plains. Should really
not be much of an impact until the overnight period, but have kept a
very small late day chance in the Missouri valley.  Low level jet
will increase overnight with frontal boundary starting to lift back
northward as a warm front. Very strong isentropic lift and
potentially development of decent elevated CAPE of 600-800 J/kg, but
effective shear remains fairly weak. Perhaps a few hail producers
hugging the southern CWA.  Not out of the question that storms
developing closer to the surface front toward I-80 could keep
boundary well south and any more significant activity as well.
Would have to watch for some better rains if inflow can push storms
in a more organized way toward northwest Iowa late night.
Gradually, the wave lifting north should shift the focus for
precipitation north and east through the morning and early
afternoon. Again, timing features almost impossible by this point,
so did not get too cute with timing, but more of a general southwest
to northeast dropoff with time, morning to afternoon.

Details toward the latter half of the week into the weekend really
become muddled in terms of signal. At best, can glean out that there
will likely be another fairly significant wave progressing northeast
across the area on Friday and Friday night which would look to
enhance precip threat once again, and even potentially bring a risk
for a few severe storms and heavy rainfall.  Overall, the pattern
does look to remain an active west to southwest flow, worthy of
watching for details as each day comes into view.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 612 PM CDT Sun May 22 2016

Windy southeast winds will persist well into the overnight hours,
as convection continues to develop over central SD/NE. Latest
guidance continues to suggest several clusters of storms will
skirt the Missouri River this evening, before merging into a
linear line towards midnight. This line will slowly progress
eastward overnight, but is expected to lose severe parameters
before it reaches the James River valley. Will put a tempo for
stronger wind gusts at HON for this convection.

Showers with embedded thunderstorms will linger over FSD/SUX into
the morning, with lower mvfr ceilings arriving through the
morning. Models continue to suggest rapid breakup of stratus and
quickly destabilizing Monday afternoon. Showers and storms look
likely again into early Monday evening.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...
LONG TERM...Chapman
AVIATION...Dux
Hazardous weather outlook, May 22, 3:32 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
332 PM CDT SUN MAY 22 2016

SDZ038-050-052-053-057>059-063-064-232045-
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
332 PM CDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE
EVENING...MAINLY AFTER 9 PM. THUNDERSTORM CHANCES INCREASE AROUND
MIDNIGHT BEFORE DECREASING BY LATE TONIGHT...HOWEVER SEVERE
WEATHER CHANCES DECREASE QUICKLY IN THE EARLY MORNING HOURS. THE
PRIMARY SEVERE THREATS WILL BE WIND GUSTS TO 65 MPH AND PING PONG
SIZE HAIL. AREAS OF HEAVY RAIN ARE ALSO POSSIBLE...WITH A SLIGHT
RISK OF LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FROM 9 PM THROUGH 2 AM
TONIGHT.

SDZ039-054-055-060-061-065-068-069-232045-
KINGSBURY-MINER-LAKE-HANSON-MCCOOK-HUTCHINSON-BON HOMME-YANKTON-
332 PM CDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE CHANCE OF THUNDERSTORMS WILL INCREASE AFTER MIDNIGHT...WITH
OCCASIONAL THUNDERSTORMS DECREASING TOWARD DAYBREAK MONDAY. THE
RISK OF SEVERE STORMS IS LOW...HOWEVER AN ISOLATED STORM COULD
PRODUCE WIND GUSTS NEAR 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MAY REDEVELOP DURING THE DAY ON MONDAY. A FEW OF
THESE STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS NEAR 60 MPH
AND HAIL TO THE SIZE OF HALF DOLLARS.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-056-062-066-067-070-071-232045-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY-
MINNEHAHA-TURNER-LINCOLN SD-CLAY SD-UNION-
332 PM CDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE TONIGHT...WITH
OCCASIONAL THUNDERSTORMS CONTINUING THROUGH DAYBREAK MONDAY.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MAY REDEVELOP MONDAY AFTERNOON INTO MONDAY EVENING.
SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS NEAR
60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:34 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory41 min
May 22, 9:51 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas39 min
May 22, 10:06 PM CDTSevere Thunderstorm WarningFSDGregory39 min
May 22, 10:23 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Davison, Douglas, Jerauld, Sanborn52 min
May 22, 10:45 PM CDTFlash Flood WarningFSDAurora, Brule, Charles Mix, Gregory6 hr
May 23, 5:22 PM CDTSevere Thunderstorm WarningFSDUnion23 min
May 23, 5:58 PM CDTFlash Flood WarningFSDUnion4 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.